Alert archive / Virginia / Tornado Warnings in 2018
Tornado Warning 22, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Sep 17, 2018, 1:26 PM EDT for Goochland County, Hanover County, Louisa County, Virginia. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2018, 1:26 PM EDT (17:26 UTC)
- Expired
- Sep 17, 2018, 1:46 PM EDT
- In force
- 20 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Goochland County, VA, Hanover County, VA, Louisa County, VA
The radar
The Norfolk radar (KAKQ), 108 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
975
WFUS51 KAKQ 171726
TORAKQ
VAC075-085-109-171800-
/O.NEW.KAKQ.TO.W.0022.180917T1726Z-180917T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
126 PM EDT MON SEP 17 2018
The National Weather Service in Wakefield has issued a
* Tornado Warning for...
Southeastern Louisa County in central Virginia...
Southeastern Goochland County in central Virginia...
Northwestern Hanover County in central Virginia...
* Until 200 PM EDT.
* At 126 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Oilville, or 8 miles east of Goochland, moving
northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Wyndham around 135 PM EDT.
Montpelier around 145 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Crozier, Oliver, Vontay, Gum Tree, Coatesville, Hewlett, Johnsons
Springs, Doswell, Goodall and Mabelton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3799 7764 3797 7763 3796 7762 3795 7762
3796 7757 3793 7755 3792 7756 3792 7753
3788 7748 3789 7744 3786 7742 3768 7756
3771 7761 3770 7763 3762 7765 3760 7763
3757 7766 3764 7786 3801 7770
TIME...MOT...LOC 1726Z 205DEG 28KT 3767 7772
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
ROGERS2 follow-up statements
830
WWUS51 KAKQ 171740
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
140 PM EDT MON SEP 17 2018
VAC075-171749-
/O.CAN.KAKQ.TO.W.0022.000000T0000Z-180917T1800Z/
Goochland VA-
140 PM EDT MON SEP 17 2018
...THE TORNADO WARNING FOR SOUTHEASTERN GOOCHLAND COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3799 7764 3795 7762 3795 7758 3796 7757
3793 7755 3792 7756 3792 7753 3788 7748
3789 7744 3786 7742 3768 7756 3771 7761
3770 7762 3771 7772 3772 7778 3774 7782
3801 7770
TIME...MOT...LOC 1739Z 205DEG 28KT 3774 7768
$$
VAC085-109-171800-
/O.CON.KAKQ.TO.W.0022.000000T0000Z-180917T1800Z/
Louisa VA-Hanover VA-
140 PM EDT MON SEP 17 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR
SOUTHEASTERN LOUISA AND NORTHWESTERN HANOVER COUNTIES...
At 139 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Montpelier, or 10 miles west of Randolph Macon
College, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Montpelier around 150 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Oliver, Vontay, Gum Tree, Coatesville, Hewlett, Doswell, Goodall,
Mabelton, Noel and Rockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3799 7764 3795 7762 3795 7758 3796 7757
3793 7755 3792 7756 3792 7753 3788 7748
3789 7744 3786 7742 3768 7756 3771 7761
3770 7762 3771 7772 3772 7778 3774 7782
3801 7770
TIME...MOT...LOC 1739Z 205DEG 28KT 3774 7768
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
ROGERS113
WWUS51 KAKQ 171746
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
146 PM EDT MON SEP 17 2018
VAC085-109-171756-
/O.CAN.KAKQ.TO.W.0022.000000T0000Z-180917T1800Z/
Louisa VA-Hanover VA-
146 PM EDT MON SEP 17 2018
...THE TORNADO WARNING FOR SOUTHEASTERN LOUISA AND NORTHWESTERN
HANOVER COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
LAT...LON 3799 7764 3795 7762 3795 7758 3796 7757
3793 7755 3792 7756 3792 7753 3788 7748
3789 7744 3786 7742 3768 7756 3771 7761
3770 7762 3771 7772 3772 7778 3774 7782
3801 7770
TIME...MOT...LOC 1745Z 205DEG 28KT 3779 7765
$$
ROGERSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Sep 17, 5:39 AM EDT, 7 hours 47 minutes earlier.
Area forecast discussion, Sep 17, 5:39 AM EDT, 7 hours 47 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
539 AM EDT Mon Sep 17 2018
.SYNOPSIS...
Tropical Depression Florence was centered over extreme southwest
Virginia early this morning. The remnants of Florence will lift
north through the Appalachian mountains today into tonight. The
storm will then move northeast across the northeast United
States Tuesday and Tuesday night, pulling a cold front across
the local area Tuesday afternoon through Tuesday night. High
pressure will build down over the region Wednesday and Thursday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 425 AM EDT Monday...
Early this morning, Tropical Depression Florence was cntrd over
extrm SW VA. Bands of showers, some heavy, well east of the
storm, were moving nwrd thru the NC/VA Piedmont counties. Only
isolated showers were occurring E of Interstate 95 over the
remainder of the area. Temps were ranging thru the 70s under a
partly cloudy to cloudy sky.
The remnants of Florence will lift north through the Appalachian
mountains today into tonight. On this track, the highest PoPs
will remain over the wrn half of the region, along with heavier
rains and QPF amts. Highs today will range fm the upper 70s to
mid 80s. Lows tonight in the lower to mid 70s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
As of 425 AM EDT Monday...
The storm will move NE across the NE U.S. Tue and Tue night,
pulling a cold front across the local area Tue aftn through
Tue night. High pressure will then build down into the region
Wed.
The chance for showers/isolated tstms will spread eastward Tue
into Tue night, as the low moves acrs the NE U.S. and pulls the
cold front thru the region. Rain chances will come to an end
early Wed morning, as some drier air filters into the area behind
the cold front. A noticeable, though brief, reduction in humidity
will follow for Wed aftn and evening.
Highs will range thru the 80s on Tue, and in the lower to mid
80s on Wed. Lows Tue night will range fm the mid 60s to lower
70s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 245 PM EDT Sunday...
Ridge aloft moves across the region the end of the week. A weak
trough aloft will track through the NE CONUS next weeknd
resulting in a flattening to the ridge invof mid-Atlantic/SE
states. A cold front is forecast to approach from the NNW Fri
night...then push SE into/across the local area Sat-Sun. Dry wx
w/ a break in the humidity for Thu/Fri. As the cold front
presses into the local area...RA chcs are expected to gradually
increase.
Lows Wed/Thu nights in the m60s-around 70F. Highs Thu 80-85F
then in the m-u80s Fri. Lows Fri night in the u60s-l70s. Highs
Sat in the l-m80s N to the m-u80s S. Lows Sat night from the
m60s N to around 70F SE. Highs Sun in the l80s N to the m80s S.
&&
.AVIATION /10Z MONDAY THROUGH FRIDAY/...
As of 200 AM EDT Monday...
The remnants of Florence combined with a cold front eventually
moving into and acrs the region today thru Tue night, will
result in sctd showers and possible tstms affecting the TAF
sites. Other than isolated IFR Cigs, expect mainly VFR/MVFR
conditions today thru Tue night.
Outlook: Dry weather and mainly VFR conditions finally expected
Wed and Thu.
&&
.MARINE...
As of 400 AM EDT Monday...
Latest obs and buoy reports reveal predominate E-SE winds 10-15 kt
over the waters this morning. Gradient flow has slackened slightly
this morning, but will tighten again later today and tonight between
high pressure to the northeast, and the remnants of Florence, which
will lift well west of the waters today through Tuesday night. Have
maintained SCA on coastal waters, mainly for seas. Winds veer around
to become more southerly today and tonight. Have also hoisted SCA
over the Ches Bay, beginning tonight. Hi-Res models do indicate
potential for low end SCA as early as early to mid afternoon.
However, best LLJ support looks to arrive tonight, and for that
reason will cap winds at 15 kt this aftn, with SCA winds over the
Bay tonight. A cold front crosses the waters Tue night...with
another window of SCA winds possible in post-frontal NNW surge as
drier air spreads into the region into Wed morning.
&&
.TIDES/COASTAL FLOODING...
As of 535 AM EDT Monday...
Gauges and public/spotter observations have indicated elevated
water levels along the Albemarle and Currituck Sounds, and
adjacent rivers. Nuisance soundside flooding early this morning
over low-lying areas has also produced some road closures. This
is likely due to a persistent east wind combined with strong
wave action along the Atlantic coast. This has likely limited
the flow of water through the inlets into the ocean as has
resulted in the rise in water levels in the sounds and adjacent
rivers. Water levels have begun to level off a bit over the past
few hours this morning, so will allow statement to expire this
morning and continue to monitor.
Coastal Flood Advisories no longer in effect for the upper
Bay.However, will need to watch for another round of increasing
tidal departures over the Ches Bay...esp on the lower MD ern
shore (Cambridge/Bishops Head/Crisfield) and around Lewisetta
as wind speeds increase slightly from the SSW this evening.
Current forecast accounts for reaching low end minor thresholds
at Lewisetta/Cambridge/Bishops Head. However, due to marginal
nature of expected impacts during 2nd forecast period, have
held off w/headline for now.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 6 PM this evening to 10 AM EDT
Tuesday for ANZ630>632-634.
Small Craft Advisory until 8 AM EDT Tuesday for ANZ650-652-654-
656-658.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG/RHR
LONG TERM...ALB
AVIATION...TMG
MARINE...MAM
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 17, 11:40 AM EDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 1140 AM EDT Mon Sep 17 2018 MDZ021>024-NCZ012>017-030>032-VAZ075>078-081>090-092-093-095>097-518- 520-522>525-181545- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Westmoreland-Richmond-Northumberland-Lancaster-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Eastern King William-Eastern King and Queen- Eastern Essex-York-Newport News-Hampton/Poquoson- 1140 AM EDT Mon Sep 17 2018 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. There is a marginal risk risk of severe storms across portions of Central VA and the Tidewater this afternoon. The primary threat is isolated tornadoes and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered showers and thunderstorms will continue ahead and along a cold front Tuesday resulting in periods of heavy rain and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-NCZ102-VAZ098>100-181545- Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 1140 AM EDT Mon Sep 17 2018 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. The remnants of tropical cyclone Florence are expected to cross west and north of the area through tonight. Scattered showers could produce some heavy downpours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The remnants of tropical cyclone Florence coupled with the passage of a cold front will result in more showers, which could produce some moderate to heavy rainfall Tuesday into Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ048-060>062-064>069-079-080-509>517-519-521-181545- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Western King and Queen-Western Essex- 1140 AM EDT Mon Sep 17 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Virginia, east central Virginia, north central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is a marginal risk risk of severe storms across portions of Central VA and the Tidewater this afternoon. The primary threat is isolated tornadoes and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered showers and thunderstorms will continue ahead and along a cold front Tuesday resulting in periods of heavy rain and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 17, 11:16 AM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1116 AM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD 1 NE BUFFALO JUNCTION 36.61N 78.62W
09/17/2018 MECKLENBURG VA 911 CALL CENTER
NUMEROUS ROADS CLOSED IN SOUTHWEST
MECKLENBURG COUNTY. FLOWING WATER REPORTED
ACROSS NUMEROUS SECONDARY ROADS WHICH HAVE
BECOME IMPASSIBLE.
&&
JOLocal storm report, Sep 17, 12:04 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1204 PM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM TORNADO 1 SSW ROGERS CORNER 36.70N 78.43W
09/17/2018 MECKLENBURG VA FIRE DEPT/RESCUE
TREE ON A HOUSE WITH RESIDENTS TRAPPED.
HOUSE WAS ON DANIELS RD. REPORTED BY FIRE /
RESCUE VIA SOCIAL MEDIA.
&&
JOSpecial weather statement, Sep 17, 12:15 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1215 PM EDT MON SEP 17 2018
VAZ048-060>062-066>069-080-510-511-513-171715-
Lunenburg-Goochland-Nottoway-Western Chesterfield-Western
Hanover-Dinwiddie-Powhatan-Fluvanna-Amelia-Cumberland-Prince
Edward-Eastern Louisa-
1215 PM EDT MON SEP 17 2018
...SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER
SOUTHEASTERN LOUISA... WESTERN CHESTERFIELD...CUMBERLAND...
SOUTHEASTERN PRINCE EDWARD... NORTHEASTERN LUNENBURG...NOTTOWAY...
GOOCHLAND...WEST CENTRAL HANOVER...NORTHWESTERN DINWIDDIE...
AMELIA...POWHATAN AND SOUTHEASTERN FLUVANNA COUNTIES...
At 1213 PM EDT, radar indicated showers and thunderstorms were
located along a line extending from near Ballsville to near
Burkeville to near Clarksville. Movement was north at 30 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
Powhatan, Goochland, Cumberland, Farmville, Blackstone, Crewe,
Moseley, Fork Union, Mannboro, Amelia Courthouse, Longwood
University, Nottoway, Burkeville, Columbia, Gum Spring, Oilville,
Tobaccoville, Trenholm, Morven and Lakeside Village.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3711 7841 3746 7838 3762 7826 3769 7824
3772 7835 3776 7836 3782 7771 3698 7778
3700 7784 3699 7788 3701 7799 3702 7800
3701 7801 3709 7843
TIME...MOT...LOC 1613Z 192DEG 16KT 3754 7805 3715 7819 3665 7848
44Local storm report, Sep 17, 12:18 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1218 PM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FLASH FLOOD PLANTERSVILLE 36.93N 78.44W
09/17/2018 LUNENBURG VA PUBLIC
PLANTERVSILLE RD ROAD CLOSED DUE TO FLASH
FLOODING. NUMEROUS SECONDARY ROADS IN THE
AREA ALSO FLOODED AND IMPASSIBLE.
&&
JOLocal storm report, Sep 17, 12:36 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1236 PM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG 1 N JENNINGS ORDINARY 37.24N 78.15W
09/17/2018 NOTTOWAY VA 911 CALL CENTER
NUMEROUS TREES DOWN ALONG WESTBOUND HIGHWAY
360.
&&
JOLocal storm report, Sep 17, 12:53 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1253 PM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TORNADO 3 NNW WIGHTMAN 36.83N 78.31W
09/17/2018 MECKLENBURG VA EMERGENCY MNGR
HOUSE DAMAGED BY A POSSIBLE TORNADO.
&&
JOThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 3:45 AM EDT | Small Craft Advisory | AKQ | 30 hr | |
| Sep 17, 6:11 AM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Fluvanna, Goochland, Louisa, Lunenburg and 4 more | 94 min |
| Sep 17, 7:43 AM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Greensville, Lunenburg, Mecklenburg, Nottoway and 1 more | 47 min |
| Sep 17, 8:10 AM EDT | Areal Flood Advisory | AKQ | Brunswick, Lunenburg, Mecklenburg, Nottoway | 2 hr |
| Sep 17, 8:37 AM EDT | Special Weather Statement | AKQ | Greensville | 38 min |
| Sep 17, 9:24 AM EDT | Flash Flood Warning | AKQ | Lunenburg, Mecklenburg | 9 hr |
| Sep 17, 9:32 AM EDT | Special Weather Statement | AKQ | Brunswick | 43 min |
| Sep 17, 9:58 AM EDT | Tornado Warning | AKQ | Lunenburg, Nottoway, Prince Edward | 32 min |
| Sep 17, 10:13 AM EDT | Special Weather Statement | AKQ | Chesterfield, Dinwiddie, Goochland, Hanover, Henrico, Powhatan and 5 more | 47 min |
| Sep 17, 10:28 AM EDT | Tornado Warning | AKQ | Lunenburg, Mecklenburg | 32 min |
| Sep 17, 10:57 AM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Lunenburg, Mecklenburg, Nottoway | 48 min |
| Sep 17, 11:20 AM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Lunenburg, Nottoway | 40 min |
| Sep 17, 11:32 AM EDT | Flash Flood Watch | AKQ | Amelia, Brunswick, Caroline, Chesterfield, Cumberland, Dinwiddie and 15 more | 8 hr |
| Sep 17, 11:47 AM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg | 28 min |
| Sep 17, 12:15 PM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Goochland, Nottoway, Powhatan | 60 min |
| Sep 17, 12:24 PM EDT | Areal Flood Advisory | AKQ | Amelia, Cumberland, Nottoway, Powhatan, Prince Edward | 3 hr |
| Sep 17, 1:00 PM EDT | Tornado Warning | AKQ | Amelia, Nottoway | 30 min |
| Sep 17, 1:28 PM EDT | Tornado Warning | AKQ | Brunswick, Dinwiddie, Lunenburg, Nottoway | 32 min |
| Sep 17, 2:05 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Dinwiddie, Nottoway | 40 min |
| Sep 17, 2:18 PM EDT | Tornado Warning | AKQ | Amelia, Nottoway, Prince Edward | 27 min |
| Sep 17, 2:18 PM EDT | Tornado Warning | AKQ | Amelia, Chesterfield, Nottoway | 27 min |
| Sep 17, 2:33 PM EDT | Tornado Warning | AKQ | Lunenburg, Nottoway | 27 min |
| Sep 17, 2:52 PM EDT | Tornado Warning | AKQ | Chesterfield | 38 min |
| Sep 17, 3:18 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 42 min |
| Sep 17, 3:22 PM EDT | Tornado Warning | AKQ | Chesterfield | 23 min |
| Sep 17, 3:23 PM EDT | Tornado Warning | AKQ | Chesterfield, Henrico, City of Richmond | 52 min |
| Sep 17, 3:32 PM EDT | Tornado Warning | AKQ | Amelia, Chesterfield, Powhatan | 28 min |
| Sep 17, 3:39 PM EDT | Tornado Warning | AKQ | Chesterfield, Henrico, City of Richmond | 36 min |
| Sep 17, 3:48 PM EDT | Tornado Warning | AKQ | Caroline, Hanover, Henrico, King William | 42 min |
| Sep 17, 3:48 PM EDT | Tornado Warning | AKQ | Amelia | 27 min |
| Sep 17, 3:54 PM EDT | Tornado Warning | AKQ | Chesterfield, Powhatan | 36 min |
| Sep 17, 4:14 PM EDT | Tornado Warning | AKQ | Chesterfield, Hanover, Henrico, City of Richmond | 31 min |
| Sep 17, 4:39 PM EDT | Special Weather Statement | AKQ | Amelia | 51 min |
| Sep 17, 4:44 PM EDT | Tornado Warning | AKQ | Chesterfield, Goochland, Hanover, Henrico, Powhatan, City of Richmond | 31 min |
| Sep 17, 5:13 PM EDT | Tornado Warning | AKQ | Hanover, Henrico, King William | 32 min |
| Sep 17, 5:50 PM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Henrico, City of Richmond | 40 min |
| Sep 17, 5:59 PM EDT | Areal Flood Advisory | AKQ | Amelia, Chesterfield, Goochland, Henrico, Powhatan, City of Richmond | 3 hr |
| Sep 17, 6:18 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 27 min |
| Sep 17, 6:23 PM EDT | Areal Flood Warning | AKQ | Amelia, Cumberland, Lunenburg, Mecklenburg, Nottoway, Prince Edward | 12 hr |
| Sep 17, 6:29 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Henrico, Powhatan, City of Richmond | 46 min |
| Sep 17, 6:54 PM EDT | River Flood Warning | AKQ | Brunswick | 64 hr |
| Sep 17, 7:18 PM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, King and Queen, King William, Richmond, City of Richmond | 57 min |
Nearby
Tornado Warnings in Virginia, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.